Accutane Caused Ed, Skin Issues

Posted by Anonymous (Anonymous) on 10/26/2011

Dear Ted, I have read many of your articles and contributions on Earth Clinic and was really impressed by your knowledge. I suffer from similar problem as the one who posted on the page of Earth clinic on 23.5.2011 only that my problem derives from taking accutane pills (whereas the guy who posted back then was suffering sexual dysfunction because of antidepressants). Well, to begin, I must say my problem was hidradenitis supurativa which invaded my body when I was 17 and spread to scrotum, gluteus and inguinal parts. I always thought it was some sort of acne which would go away by itself, since I also had problems with regular, but big and painful cystic acne which dissolved with time. With HS that was not the case however. When I visited dermatologist approx. 3 years after the onset of HS, he prescribed me acuttane. Back then I didn't know anything about the drug and he even didn't mention anything in particular. To put the long story short, treatment lasted for 6 months and was apparently unsuccessful in treating HS. However, I got severe side effects from taking the drug (even such as blurred vision, psychic problems, loss of libido and ED). I was told that these effects should subside with time, but as to ed and persistent dry skin they never did. Moreover, because the treatment with accutane proved to be unsuccessful I was signed up for plastic surgery which was done three years ago, so painful boils were finally removed after all. I don't have any problems with HS now (except some occasional dripping now and then), but I'm still struggling with dry skin, ED and poor libido (it has passed 4 yours since my therapy with accutane and 3 since surgery). I also have problems with premature ejaculation and somewhat watery ejaculate - it seems as sympathethic nerve responsible for ejaculation drives too fast and doesn't allow parasympathetic to prepare an arousal. I assume this could be also linked to the levels of dopamine and serotonine which seem to be affected by accutane.

I tried to solve the issue with maca which helped me quite a bit but gave so much of energy that I found it really difficult to sleep. I have also tried borax (1/4 tsp in 1 l of water) which showed some results, but I only used it for a week since I had only a small amount of it. Should I try in a combination with certain amino acids as citrulline, lysine and glycine as you mentioned? Would it make sense to try anything else, like fulvic/humic acid or shilajit as it was long used for this issues. Furthermore, I'm quite preocuppied with the state of my liver because I have ingested quite a lot of antibiotics
in my life with accutane being the most harmful for this organ (I have a white coated tongue which indicates some problems with digestion). That's why I'm not so eager to take whatever supplement there is since it could cause further damage. Do you have any idea how could I successfully remove the remnants of accutane (which is basically a derivative of vitamin a compound) out of my body? I'm drinking green tea without sugar or milk and I also take chlorella to chelate out heavy metals.

I could add that I started your alkalizing protocol about two weeks ago - approx. 1/4 - 1/2 tsp baking soda and lemon twice a day.

Any help would be greatly appreciated since I'm running a bit out of ideas and I really suffer from those ill adverse effects.

Replied by Ted
Bangkok, Thailand
10/27/2011
384 posts

If dry skin, you can try a lysine and threonine combination, at 1/4 teaspoon each, every hour for 4 hours for an entire month. This will allow the skin to have more sweat and get rid of toxins easier. As to your combo you can try it. What may help in particular is citrulline or arginine topically applied, say 10% solution. Another remedy (the simplest and some success) is baking soda 1/4 teaspoon after meals 3 times a day, again it must be done for a month. If a faster way is needed then it would be sodium citrate and potassium citrate, but my guess is you probably don't have it, but is 1/4 teaspoon of sodium citrate and 1/4 teaspoon of potassium citrate, after meals twice a day. The other one is aspirin, it seems to stimulate sweating and neutralizing some effects of Accutane (isoretinoin) and it has been shown in mice studies to reduce teratogenicity of isoretinoin. I take aspirin 500 mg. quite often not for headaches but to help kill virus and detox my body if it is not sweating, and seems to be somewhat antagonist to isoretinoin. 500 mg x 3 for a couple of days, seems to help (within 30 minutes after taking) and some people responded better with caffeine added, but I can't confirm the caffeine however. You can read research papers, "Inhibition of isotretinoin teratogenicity by acetylsalicylic acid pretreatment in mice." if you want. What I don't like about Accutane is it has a unique ability to alter gene expression, thereby affecting your genes! One thing may help is flaxseed oil, which contains linoleic acid 55%, can be taken internally and applied may often help.

There is another that may reverse some of the effects of isoretinoin, at least in the intestinal villi (but maybe the sweat glands too since they work on the same issue although the opposite effect), it is bloodroot tincture. That's 5 drops 6 times a day for a month. If you are to experiment.

Ted


NEXT